Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 75, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Oct 6, 2006, 11:15 AM MST for Coconino County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2006, 11:15 AM MST (18:15 UTC)
- Expired
- Oct 6, 2006, 1:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 131 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 061821 FFWFGZ AZC005-062115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1115 AM MST FRI OCT 6 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 215 PM MST * AT 1111 AM MST...NATIONAL WEATHER SERVICE STREAM GAGES INDICATED FLASH FLOODING OCCURRING ON THE PARIA RIVER AT LEES FERRY. THE RIVER HAD RISEN 5 FEET BETWEEN 9 AM AND 11 AM MST. THE RIVER STAGE AT 11 AM THIS MORNING WAS 10 FEET HIGHER THAN YESTERDAY. * ADDITIONAL RISES MAY OCCUR THIS AFTERNOON IF ADDITIONAL THUNDERSTORMS DEVELOP IN THE PARIA DRAINAGE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3684 11165 3688 11155 3698 11160 3698 11187 $$ 41
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 9:30 AM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 6, 9:30 AM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI OCT 06 2006 .SYNOPSIS...A STRONG STORM SYSTEM WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AT TIMES TODAY. THIS SYSTEM WILL ALSO BRING STRONG AND GUSTY SOUTH WINDS. SLIGHTLY DRIER AIR WILL MOVE OVER ARIZONA TONIGHT WITH A DOWN TREND TO SHOWERS AND THUNDERSTORMS. UNSETTLED WEATHER WILL STILL PERSIST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .DISCUSSION...NORTHERN ARIZONA WILL REMAIN UNDER A VERY STRONG MOIST SOUTHERLY FLOW THROUGH THIS EVENING. DEWPOINT TEMPERATURES ACROSS NORTHERN AZ ARE GENERALLY IN THE UPPER 40S TO LOW 50S AND A DEEP NEARLY SATURATED AND UNSTABLE SOUNDING. A COLD FRONT OVER THE WESTERN COLORADO RIVER THAT IS MOVING EASTWARD WITH STRONG DYNAMIC UPLIFT WILL CONTINUE TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS NRN ARIZONA THROUGH THE DAY. HEAVIER RAIN...HAIL...AND STRONG WINDS ARE LIKELY WITH THESE STORMS. STRONG SHEAR (STORM RELATIVE HELICITY IS 375 ON THIS MORNING SOUNDING) WILL LEAD TO THE POSSIBILITY OF A FEW SUPPER CELL THUNDERSTORMS. THE FLASH FLOOD WATCH CONTINUES FOR TODAY WITH THE POTENTIAL FOR VERY HEAVY RAIN. AFTER THE COLD FRONT PASSES...MUCH DRIER AND MORE STABLE AIR WILL MOVE INTO THE AREA. THIS DRYING WILL TAKE PLACE BY THIS EVENING IN YAVAPAI COUNTY...BUT WILL LIKELY REACH APACHE COUNTY LATE NIGHT/EARLY MORNING. THIS WILL SIGNIFICANTLY DROP THE CHANCES OF PRECIPITATION. && .AVIATION...FOR THE 18Z PACKAGE...SCT -SHRA/-TSRA THIS MORNING BCMG SCT-NMRS SHRA/TSRA THIS AFTERNOON. SOME TSRA BCMG SVR WITH LARGE HAIL PSBL. DRIER MORE STABLE AIR MOVING SLOWLY INTO WRN YAVAPAI COUNTY AFTER SUNSET TONIGHT WITH AREAS OF BR/FG BY SUNRISE SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FFA ALL FGZ ZONES UNTIL 6 PM MST TODAY. && MAS/DL
Hazardous weather outlook, Oct 6, 6:55 AM MST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 655 AM MST FRI OCT 6 2006 AZZ004>018-037>040-070700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 655 AM MST FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHERN AND CENTRAL ARIZONA THROUGH 6 PM MST TODAY. A STRONG AND VERY MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO AFFECT THE AREA TODAY...WITH STRONG THUNDERSTORMS INCREASING IN COVERAGE TODAY. STORM TOTAL RAINFALL AMOUNTS WILL GENERALLY BE 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS OF 3 TO 4 INCHES POSSIBLE IN FAVORED LOCATIONS. AREA CREEKS AND RIVERS...AS WELL AS DRY WASHES AND POORLY DRAINED AREAS...WILL SEE A SIGNIFICANT INCREASE IN WATER FLOW TODAY. IN ADDITION...SOME STORMS WILL BECOME SEVERE TODAY...WITH LARGE HAIL IN EXCESS OF 3/4 INCH DIAMETER AND SEVERE WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. SEVERE THUNDERSTORMS CAN OCCASIONALLY PRODUCE TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE WILL REDEVELOP OVER SOUTHERN CALIFORNIA BRINGING UNSETTLED WEATHER TO NORTHERN ARIZONA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE...ESPECIALLY NEAR THE NEW MEXICO BORDER SUNDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER CONDITIONS...INCLUDING HAIL OVER PENNY SIZE OR 3/4 INCH DIAMETER...WIND GUSTS OVER 58 MPH...OR TORNADIC ACTIVITY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 5:34 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Oct 5, 5:58 PM MST | Flash Flood Warning | FGZ | Coconino | 62 min |
| Oct 6, 1:22 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 23 min |
| Oct 6, 1:39 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 25 min |
| Oct 6, 1:58 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 32 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.